| Catalog Number |
1678300 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Difficult to Remove (1528)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
03/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that sometime post a port placement, the j tip on the wire allegedly got caught in the heart muscle.It was further reported that the device retracted with a piece of muscle due to wire caught in the heart and it was freed with much resistance.The current status of the patient is reported to be stable.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 06/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one j-tip guidewire was received for evaluation.Visual and functional testing were performed.No visual anomalies were noted.No bends or uncoiling were observed throughout the guidewire.Therefore, the investigation is inconclusive for the reported entrapment and difficult to remove issue, as the exact circumstance cannot be reproduced under laboratory conditions.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2025), g3.H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description